MAUDE Adverse Event Report: ABBOTT VICTORY XL DR; IMPLANTABLE PACEMAKER PULSE-GENERATOR

ABBOTT VICTORY XL DR; IMPLANTABLE PACEMAKER PULSE-GENERATOR
Model Number 5816
Medical Device Problem Code Failure to Disconnect (2541)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/14/2023
Type of Reportable Event Malfunction
Event or Problem Description
During a replacement procedure, it was not possible to unscrew the set screw to release the lead.The device was explanted and replaced.The patient was stable.
 
Additional Manufacturer Narrative
The reported event of could not untighten the ventricle setscrew to remove the lead was confirmed.Analysis revealed that calcified blood was filling the ventricular setscrew inset.The calcified blood was preventing the wrench from engaging the setscrew inset to untighten the setscrew.Wrenches cannot penetrate the calcified blood.The wrench will just strip the portions of the inset it comes in contact with.When the calcified blood was removed in the lab, a wrench could be fully inserted into the setscrew inset and the setscrew could be untightened normally, and the stuck lead removed.The blood came through holes punched through the septum by the torque wrench at time of implant.

Brand Name
VICTORY XL DR
Common Device Name
IMPLANTABLE PACEMAKER PULSE-GENERATOR
Manufacturer (Section D)
ABBOTT
15900 valley view court
sylmar CA 91342
Manufacturer (Section G)
ABBOTT
15900 valley view court
sylmar CA 91342
Manufacturer Contact
richard williamson
15900 valley view court
sylmar, CA 91342
MDR Report Key17811710
Report Number2017865-2023-46909
Device Sequence Number6691984
Product Code DXY
UDI-Device Identifier05414734009553
UDI-Public05414734009553
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
P880086
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/08/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/29/2012
Device Model Number5816
Device Lot Number3186090
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/31/2023
Supplement Date Received by Manufacturer10/25/2023
Initial Report FDA Received Date09/25/2023
Supplement Report FDA Received Date11/08/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/06/2010
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown